Osteoporosis medication side effects
avatar
An_251804 posted:
I'm a woman, 66, in excellent health except that my t-scores fall in the osteoporosis range. I'm slightly under 5' and about 85 lbs. with small bones/no previous fractures. I took Fosamax for 7 years with no apparent benefit--t-scores worse each year--then no prescribed meds for 3 years. I started Forteo last January. During my second month on Forteo, I developed dizziness/vertigo that made it difficult to drive or even walk a straight line. These symptoms diminished somewhat when I tried dosing every other day, and they stopped completely after 2 weeks off Forteo. Subsequently, the dizziness/vertigo returned after a single dose of Forteo.

My doctor is now recommending Prolia, which also lists dizziness/vertigo as a known side effect (about 5% of users). In view of my experience with Forteo and my low weight, I'm terrified of developing side effects that will last 6 months. I've tried contacting the manufacturers of Prolia, but the only people that patients are allowed to speak with are a nurse and a pharmacist who can't answer any of my questions. ADVICE NEEDED.
Reply